Asthma UK community forum

CHANGE IN MEDICATION TODAY AT GP 'S AND GENERAL MOAN

I have been having a rough time just lately and have asked my GP for a referral to see a consultant. I am not clear my asthma is well controlled and when recently I had a bad cold I had to increase my meds brown inhaler to 4 puffs and 2 serevent am and pm and used my ventolin a few times and had a course of amoxicillin for my ear infection. All this medication just made me feel bad. Shaking palpitations stomach upsets, off my food , headache, anxiety high and very restless almost worse than the cold I had in the first place that stated all this off. I have high bp so cannot take pred as last time they tried my bp went through the roof and ended up in A&E. I am also allergic to asprin so know I am chemically sensitive. GP has stopped my serevent and has prescribed Montelukast. I am hoping this will not give me so many side effects and get me back in the land of normality . I am getting so paronoid about medication that I am almost frightened to take any more . GP wants me to have Counselling to manage the stress it is causing me . Do others out there have the same feelings . I think I'm going mad and want my life back in control . I will be having my 60th this year and planning a trip to Venice in April and do not want to have to cancel , all this is putting me off . I have asked to see a specialist that understands allergies aswell as asthma but GP is still looking one up in my area. Coventry . Any one any help out there . Just some reassurance would be helpful. I am hoping the Montelukast works. Even frightened to start new med till monday as do not wish to have emergency admission over weekend , at least GP accessable during the week thats how paranoid I am getting .Sorry for the moan .

Mo x

4 Replies
oldestnewest

I have PM'd you about allergy specilists!

Monkleucast if usually aswell as inhalor so I would check with that

Its best to take everything the Dr tells you then they cant say that you dont comply!

Reply

Thanks message received

Reply

montelukast can be used on it's own, stopping the serevent is questionable, but the beclometasone and montelukast is a perfectly OK combination without serevent so don't worry, but it may have been the cause of the shaky, palpitaions and upset stomach.

Reply

Thanks woody that reassuring . I do not intend to stop serevent until Monday as I understand you do not have to take Montelukast till night . so will be on two puffs brown am and pm and one tab pm

so I really hope this helps get me back on track. Watch this space

Cheers

Mo

Reply

You may also like...